MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 6 R

MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 6 R
Catalog Number 02.09.2606R
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 05 february 2019: lot 177961: (b)(4) items manufactured and released on 05-jan-2018.Expiration date: 2022-12-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Investigation performed by washing and packaging manager: in the pictures received the inner blister containing the involved femoral components is cracked moreover, the carton box also shows signs of damage.According to internal procedures, the operator involved in the manufacturing process must 100% check the integrity of the whole package of each single item of the lot.Considering that it is implausible for the device to be released with such damage by medacta international (b)(4), the two following root causes could be evaluated: anomalous shipping conditions: considering the extent of the breakage, it can be reasonably excluded that the damage could have been generated by standard shipping methods.Accidental handling damage: it is possible that during handling/storage at the hospital an accidental event occurred resulted in the damage.Considering the points above, the most probable root cause could be found in accidental shipping/ handling damage.Only the implant was received for the investigation (packaging was not returned).From the returned device no visual inspection is possible because the packaging was not received.
 
Event or Problem Description
During the primary knee surgery, it was discovered that the size 6 femoral component packaging (blister and box) was damaged and the sterility was compromised.There was not another size 6 femoral component available and the surgeon had to use a size 5 instead.This caused an hour and a half delay in the case, anyway the surgery was completed successfully.

Brand Name
GMK-HINGE FEMORAL COMPONENT SIZE 6 R
Common Device Name
FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8310183
Report Number3005180920-2019-00025
Device Sequence Number11294191
Product Code KRO
UDI-Device Identifier07630030825507
UDI-Public07630030825507
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Catalogue Number02.09.2606R
Device Lot Number177961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;